Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 191, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 1, 2020, 6:20 PM CDT for Terrell County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 6:20 PM CDT (23:20 UTC)
- Expired
- Jul 1, 2020, 7:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Terrell County, TX
The radar
The San Angelo radar (KSJT), 159 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3459 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WUUS54 KMAF 012320
SVRMAF
TXC443-020000-
/O.NEW.KMAF.SV.W.0191.200701T2320Z-200702T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
620 PM CDT Wed Jul 1 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northeastern Terrell County in southwestern Texas...
* Until 700 PM CDT.
* At 620 PM CDT, a severe thunderstorm was located 11 miles southwest
of Sheffield, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3052 10168 3047 10169 3046 10170 3047 10173
3044 10172 3042 10174 3040 10170 3034 10166
3035 10170 3033 10174 3027 10176 3023 10188
3020 10226 3059 10210 3065 10170 3062 10165
3059 10166 3055 10165
TIME...MOT...LOC 2320Z 263DEG 8KT 3054 10192
HAIL...1.00IN
WIND...60MPH
$$
CSS1 follow-up statement
395
WWUS54 KMAF 012344
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
644 PM CDT Wed Jul 1 2020
TXC443-020000-
/O.CON.KMAF.SV.W.0191.000000T0000Z-200702T0000Z/
Terrell TX-
644 PM CDT Wed Jul 1 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN TERRELL COUNTY...
At 642 PM CDT, a severe thunderstorm was located 10 miles south of
Sheffield, moving east at 10 mph. This storm was producing heavy
rain along state hwy 349.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3052 10168 3047 10169 3046 10170 3047 10173
3044 10172 3042 10174 3040 10170 3034 10166
3035 10170 3033 10174 3027 10176 3023 10188
3020 10226 3059 10210 3065 10170 3062 10165
3059 10166 3055 10165
TIME...MOT...LOC 2342Z 263DEG 8KT 3055 10186
HAIL...1.00IN
WIND...60MPH
$$
CSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:12 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 1, 2:12 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 212 PM CDT Wed Jul 1 2020 .DISCUSSION... Dryline is positioned over the central Permian Basin down to the Lower Trans Pecos with moist SW flow aloft on the base of the broad trough over the western US. This is the last day of the current pattern as we begin to shift into a prototypical July setup as ridging returns back over the SW US and we begin to see a decreasing threat of convection for most of the region. Today is the best chance of precip the next several days for the Lower Trans Pecos and the eastern half of the Permian Basin. Guidance is consistent on developing an area of storms to the east of the dryline with moderate instability on the order of 2000-3000 j/kg of MLCAPE over the areas mentioned above. Given the steep lapse rates present over the low to mid levels, coupled with the energy present from afternoon heating, a marginal severe risk will encompass the farthest eastern edges of the forecast area. Large hail and damaging winds will be the primary concerns. After today, focus of convection will shift to the west and northwest of the Permian Basin with SE NM and the western high terrain as the best opportunity to see afternoon and evening storm development. As the ridge axis strengthens over the weekend and into next week, it's going to be tough to maintain much in the way of convective development outside the Davis/Guadalupe mountains starting Friday through the extended. Temperatures will remain above normal through the extended with a slight decrease for Thu/Fri, rebounding back to widespread triple digits Saturday and beyond. The dog days of summer are here and here to stay. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 97 74 99 / 20 10 10 0 Carlsbad 74 99 72 99 / 10 30 20 20 Dryden 75 96 73 98 / 20 10 10 0 Fort Stockton 73 95 72 96 / 20 20 10 10 Guadalupe Pass 69 89 69 90 / 10 20 20 30 Hobbs 71 95 69 96 / 10 30 30 10 Marfa 64 91 63 91 / 20 30 20 40 Midland Intl Airport 74 96 73 98 / 20 10 10 0 Odessa 74 97 73 98 / 20 10 10 0 Wink 74 99 74 100 / 10 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/87
Hazardous weather outlook, Jul 1, 11:10 AM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1110 AM CDT Wed Jul 1 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021615- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1110 AM CDT Wed Jul 1 2020 /1010 AM MDT Wed Jul 1 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a marginal risk of severe storms this afternoon and evening, capable of producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Jul 1, 3:45 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
345 PM CDT Wed Jul 1 2020
TXZ053-012130-
Mitchell TX-
345 PM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 430 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Silver, or 17 miles south of Colorado City. This
storm was moving northeast at 5 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Mitchell County.
LAT...LON 3209 10076 3209 10095 3221 10099 3235 10066
3210 10067
TIME...MOT...LOC 2044Z 061DEG 3KT 3216 10077Special weather statement, Jul 1, 5:53 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
553 PM CDT Wed Jul 1 2020
TXZ075-082-012345-
Pecos TX-Terrell TX-
553 PM CDT Wed Jul 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND TERRELL
COUNTIES UNTIL 645 PM CDT...
At 552 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Terrell County Gas Plant, or 24 miles north of Dryden,
moving north at 5 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Dryden, Terrell County Gas Plant and Terrell County Airport.
LAT...LON 2985 10224 3064 10236 3068 10177 3065 10177
3065 10170 2981 10193
TIME...MOT...LOC 2252Z 179DEG 6KT 3040 10210Special weather statement, Jul 1, 6:10 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 610 PM CDT Wed Jul 1 2020 TXZ070-020000- Reagan TX- 610 PM CDT Wed Jul 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAGAN COUNTY UNTIL 700 PM CDT... At 609 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Reagan County Airport, or 8 miles west of Big Lake, moving east at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Big Lake, Reagan County Airport and Best. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3112 10167 3130 10173 3137 10138 3110 10135 TIME...MOT...LOC 2309Z 263DEG 8KT 3122 10160
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:16 PM CDT | Special Weather Statement | MAF | Mitchell | 14 min |
| Jun 30, 7:36 PM CDT | Special Weather Statement | MAF | Mitchell | 24 min |
| Jun 30, 7:38 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 52 min |
| Jun 30, 7:51 PM CDT | Areal Flood Advisory | MAF | Mitchell | 114 min |
| Jun 30, 8:31 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 31 min |
| Jul 1, 3:45 PM CDT | Special Weather Statement | MAF | Mitchell | 45 min |
| Jul 1, 4:02 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 58 min |
| Jul 1, 4:22 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 53 min |
| Jul 1, 5:53 PM CDT | Special Weather Statement | MAF | Terrell | 52 min |
| Jul 1, 6:10 PM CDT | Special Weather Statement | MAF | Reagan | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.